Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 4, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 11, 2007, 4:39 PM CDT. It took effect at Apr 12, 2007, 1:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2007, 4:39 PM CDT (21:39 UTC)
- In effect from
- Apr 12, 2007, 1:00 PM CDT
- Expired
- Apr 13, 2007, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 112139 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 339 PM MDT WED APR 11 2007 ...A WIND ADVISORY IS IN EFFECT BEGINNING 12 PM NOON THURSDAY AFTERNOON UNTIL MIDNIGHT THURSDAY NIGHT... .A STRONG TROUGH OF LOW PRESSURE ALOFT WILL MOVE TO CENTRAL ARIZONA THURSDAY AFTERNOON...ALLOWING STRONG WINDS TO DEVELOP ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS. THE STRONGEST WINDS WILL LIKELY BEGIN MID AFTERNOON AND LAST MOST OF THURSDAY EVENING. A SURFACE FRONT MOVES EAST THROUGH THE AREA LATER THURSDAY NIGHT AND THIS SHOULD ALLOW WINDS IN MOST AREAS TO SLACKEN A BIT. NMZ022>025-030>032-TXZ055-056-120545- /O.NEW.KEPZ.WI.Y.0004.070412T1800Z-070413T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 339 PM MDT WED APR 11 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM NOON THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. WEST WINDS OF 25 TO 35 MPH WILL DEVELOP THURSDAY AFTERNOON OVER THE AREA. GUSTS OF 50 MPH WILL START LATER IN THE AFTERNOON. AREAS OF BLOWING DUST WILL DEVELOP WITH THESE STRONG WINDS UNTIL EARLY THURSDAY EVENING. VISIBILITIES MAY BRIEFLY DROP BELOW ONE MILE IN A FEW AREAS. THESE WINDS WILL PERSIST UNTIL AROUND MIDNIGHT BEFORE DIMINISHING A BIT. ALONG EAST SLOPES OF MOUNTAINS SUCH AS THE FRANKLIN AND ORGAN MOUNTAINS...STRONG WINDS WILL CONTINUE WITH GUSTS OF 50 TO 60 MPH UNTIL AROUND DAYBREAK FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEFNER
3 follow-up statements
000 WWUS74 KEPZ 120547 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1147 PM MDT WED APR 11 2007 ...A WIND ADVISORY IS IN EFFECT BEGINNING 12 PM NOON THURSDAY AFTERNOON UNTIL MIDNIGHT THURSDAY NIGHT... .A STRONG TROUGH OF LOW PRESSURE ALOFT WILL MOVE TO CENTRAL ARIZONA THURSDAY AFTERNOON...ALLOWING STRONG WINDS TO DEVELOP ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS. THE STRONGEST WINDS WILL LIKELY BEGIN MID AFTERNOON AND LAST MOST OF THURSDAY EVENING. A SURFACE FRONT MOVES EAST THROUGH THE AREA LATER THURSDAY NIGHT AND THIS SHOULD ALLOW WINDS IN MOST AREAS TO SLACKEN A BIT. NMZ022>025-030>032-TXZ055-056-121345- /O.CON.KEPZ.WI.Y.0004.070412T1800Z-070413T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1147 PM MDT WED APR 11 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. WEST WINDS OF 25 TO 35 MPH WILL DEVELOP THURSDAY AFTERNOON OVER THE AREA. GUSTS OF 50 MPH WILL START LATER IN THE AFTERNOON. AREAS OF BLOWING DUST WILL DEVELOP WITH THESE STRONG WINDS UNTIL EARLY THURSDAY EVENING. VISIBILITIES MAY BRIEFLY DROP BELOW ONE MILE IN A FEW AREAS. THESE WINDS WILL PERSIST UNTIL AROUND MIDNIGHT BEFORE DIMINISHING A BIT. ALONG EAST SLOPES OF MOUNTAINS SUCH AS THE FRANKLIN AND ORGAN MOUNTAINS...STRONG WINDS WILL CONTINUE WITH GUSTS OF 50 TO 60 MPH UNTIL AROUND DAYBREAK FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRD
000 WWUS74 KEPZ 121008 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 408 AM MDT THU APR 12 2007 ...A WIND ADVISORY IS IN EFFECT BEGINNING 12 PM NOON TODAY UNTIL MIDNIGHT... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND A COLD FRONT WILL MOVE ACROSS ARIZONA TONIGHT AND PUSH INTO NEW MEXICO FRIDAY. THIS WEATHER PATTERN WILL GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND THIS EVENING WITH HIGH WINDS ALSO POSSIBLE AGAIN ON FRIDAY. THE WINDS WILL PRODUCE BLOWING SAND AND DUST WITH LOW VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS OVER SOME AREAS. NMZ022>025-030>032-TXZ055-056-122200- /O.CON.KEPZ.WI.Y.0004.070412T1800Z-070413T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 408 AM MDT THU APR 12 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TOWARD MID AFTERNOON WITH GUSTS NEAR 50 MPH. AREAS OF BLOWING DUST WILL DEVELOP WITH THESE STRONG WINDS UNTIL EARLY THURSDAY EVENING. VISIBILITIES MAY BRIEFLY DROP BELOW ONE MILE IN A FEW AREAS CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND IN THE DEMING AND LORDSBURG VICINITIES. THESE WINDS WILL PERSIST UNTIL AROUND MIDNIGHT BEFORE DIMINISHING A BIT. ALONG EAST SLOPES OF MOUNTAINS SUCH AS THE FRANKLIN AND ORGAN MOUNTAINS...STRONG WINDS WILL CONTINUE WITH GUSTS OF 50 MPH UNTIL DAYBREAK FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
000 WWUS74 KEPZ 122133 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 333 PM MDT THU APR 12 2007 ...A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND A COLD FRONT WILL MOVE ACROSS ARIZONA TONIGHT AND PUSH INTO NEW MEXICO FRIDAY. THIS WEATHER PATTERN WILL GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS EVENING WITH HIGH WINDS ALSO POSSIBLE AGAIN ON FRIDAY. THE WINDS WILL PRODUCE BLOWING SAND AND DUST WITH LOW VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS OVER SOME AREAS. NMZ022>025-030>032-TXZ055-056-130600- /O.CON.KEPZ.WI.Y.0004.000000T0000Z-070413T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 333 PM MDT THU APR 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WEST TO SOUTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. AREAS OF BLOWING DUST WILL CONTINUE WITH THESE STRONG WINDS UNTIL EARLY THURSDAY EVENING. VISIBILITIES MAY BRIEFLY DROP BELOW ONE MILE IN A FEW AREAS CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND IN THE DEMING AND LORDSBURG VICINITIES. THESE WINDS WILL PERSIST UNTIL AROUND MIDNIGHT BEFORE DIMINISHING A BIT. ALONG EAST SLOPES OF MOUNTAINS SUCH AS THE FRANKLIN AND ORGAN MOUNTAINS...STRONG WINDS WILL CONTINUE WITH GUSTS OF 50 MPH UNTIL DAYBREAK FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:45 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 11, 3:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
245 PM MDT WED APR 11 2007
.SYNOPSIS...
A STRONG TROUGH OF LOW PRESSURE ALOFT WILL MOVE TO NORTHERN NEW
MEXICO THURSDAY AFTERNOON...BRINGING STRONG WINDS AND A FEW CLOUDS
TO THE AREA. A WIND ADVISORY IS IN EFFECT FOR THURSDAY AFTERNOON AND
EVENING. THE TROUGH EXITS THE AREA FRIDAY...ALLOWING THE WINDS TO
DIMINISH BY AFTERNOON BUT USHERING IN A COUPLE DAYS OF COOLER
SEASONABLE TEMPERATURES. ANOTHER UPPER TROUGH MOVES TO THE AREA
SUNDAY...BRINGING WARMER TEMPERATURES AND ANOTHER BOUT OF STRONG
WINDS.
&&
.DISCUSSION...
STRONG WIND SYSTEM STILL ON COURSE FOR THURSDAY. PACIFIC FRONT
CURRENTLY INTO WESTERN NEVADA/CENTRAL CALIFORNIA. MODELS PRETTY
SIMILAR IN BRINGING SUPPORTING UPPER TROUGH INTO CENTRAL ARIZONA
THURSDAY AFTERNOON. SYSTEM A BIT SLOW TO USE MAX MIXING DOWN
WINDS...BUT SHOULD STILL REACH ADVISORY LEVELS LATE AFTERNOON AND
LAST MUCH OF THE NIGHT. STRONGEST PRESSURE GRADIENT AND MID LEVEL
WINDS ARRIVE SHORTLY AFT 00Z THURSDAY. LOOK FOR STRONGEST WINDS TO
BEGIN MID/LATE AFTERNOON THROUGH AROUND MIDNIGHT...WITH VERY STRONG
GUSTS CONTINUING ALONG EAST SLOPES OF TERRAIN TIL AROUND DAYBREAK
FRIDAY. SURFACE FRONT THROUGH THURSDAY NIGHT WILL ALLOW GRADIENT
WINDS TO EASE SOME BUT LAGGING UPPER TROUGH WONT PASS TIL MID DAY
FRIDAY SO STRONG NORTHWEST WINDS WILL REMAIN FRIDAY MORNING. GOOD
DYNAMICS ALOFT WITH PVA AND LEFT FRONT QUADRANT OVER AREA THURSDAY
NIGHT SO POPS OVER THE NORTHERN TIER OF ZONES LOOKS GOOD. NOT SURE
HOW WIDESPREAD POOR VISIBILITIES WILL BE BUT AIRMASS WILL BE
SOMEWHAT UNSTABLE...LENDING TO GOOD DUST TRANSPORT.
WINDS TO SLOWLY DIMINISH THROUGH THE DAY FRIDAY WITH MUCH COOLER
TEMPERATURES IN THE PACIFIC AIRMASS. SHORTWAVE RIDGE MOVES OVER AREA
SATURDAY KEEPING SKIES MOSTLY CLEAR BUT NOT MUCH REBOUND IN
TEMPERATURES. NEXT UPPER TROUGH TO MOVE OVER ARIZONA SUNDAY FOR
ANOTHER SHOT OF STRONG WINDS. AT THIS TIME LOOKS TO BE ON THE BORDER
OF MINIMUM ADVISORY CRITERIA. TROUGH CLOSES INTO LOW OVER NORTHERN
NEW MEXICO MONDAY. SEVERAL CENTERS WITHIN THIS LOW ROTATING AROUND
WILL MEAN SLOW DEPARTURE TO THE SYSTEM AND RISK OF SHOWERS...THOUGH
HAVE NOT MENTIONED MUCH IN THE FORECAST YET. GFS FINALLY MOVES
SYSTEM OUT TUESDAY NIGHT.
&&
AVIATION...VALID 12/00Z-13/00Z...
GNLY VRF WITH SKY FEW-SCT070 SCT250 AGL THRU PD. LCL BKN070
KTCS-KABQ TIL 02Z. SFC WNDS INCRG AFT 18Z BECOMING 23035G50KT WITH
MDT TO SVR LOW LVL/OROGRAHIC TURBC ESPLY E SLOPES. LCL VSBY 1-3SM
BLDU GNLY S OF A SVC-ALM LINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 55 81 57 71 45 / 0 0 0 0 0
SIERRA BLANCA TX 51 77 51 70 42 / 0 0 0 0 0
LAS CRUCES 49 81 53 71 42 / 0 0 0 0 0
ALAMOGORDO 50 80 51 69 42 / 0 0 10 10 0
CLOUDCROFT 33 55 31 45 24 / 0 0 10 20 0
TRUTH OR CONSEQUENCES 49 79 48 70 39 / 0 0 10 10 0
SILVER CITY 41 69 39 60 32 / 0 10 20 20 0
DEMING 49 81 50 71 41 / 0 0 0 0 0
LORDSBURG 48 79 48 70 40 / 0 0 10 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ110>112.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ111-112.
WIND ADVISORY FROM 12 PM THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT FOR NMZ022>025-030>032.
TX...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
WIND ADVISORY FROM 12 PM THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT FOR TXZ055-056.
&&
17 HEFNER/NOVLANHazardous weather outlook, Apr 11, 5:05 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 405 AM MDT WED APR 11 2007 NMZ022>025-030>032-TXZ055-056-121330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 405 AM MDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEST WINDS WILL GUST TO NEAR 35 MPH THIS AFTERNOON WITH ISOLATED AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY THURSDAY AFTERNOON THROUGH FRIDAY WITH WEST TO NORTHWEST WINDS GUSTING UP TO 50 MPH. SCATTERED AREAS OF BLOWING SAND AND DUST WITH VISIBILITIES FALLING UNDER A MILE IN A FEW LOCATIONS. POSSIBLY WINDY AGAIN WITH AREAS OF BLOWING DUST ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:11 AM CDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 13 hr |
| Apr 11, 8:32 AM CDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 24 hr |
Nearby
Wind Advisories in Texas, 2007Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.